Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at May 4, 2014, 10:14 AM CDT for 11 counties in Texas. It took effect at May 4, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2014, 10:14 AM CDT (15:14 UTC)
- In effect from
- May 4, 2014, 1:00 PM CDT
- Expired
- May 4, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS84 KCRP 041514 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1014 AM CDT SUN MAY 4 2014 ...RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH TEXAS... .DRY AIR...GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY TO EXTREMELY DRY FUELS WILL BE IN PLACE ACROSS SOUTH TEXAS TODAY. THIS WILL RESULT IN RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE COASTAL BEND...VICTORIA CROSSROADS...AND EASTERN BRUSH COUNTRY. TXZ230>234-240>244-246-050100- /O.NEW.KCRP.FW.W.0006.140504T1800Z-140505T0100Z/ MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-KLEBERG- NUECES-SAN PATRICIO-REFUGIO- 1014 AM CDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINS...LOW RELATIVE HUMIDITY...AND DRY TO EXTREMELY DRY FUELS FOR PORTIONS OF THE COASTAL BEND...BRUSH COUNTRY AND VICTORIA CROSSROADS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...MCMULLEN...LIVE OAK...BEE...GOLIAD... VICTORIA...DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO. * TIMING...1 PM THROUGH 8 PM CDT. * WIND...SOUTH TO SOUTHEAST WIND GUSTING TO 25 MPH. * HUMIDITY...17 TO 25 PERCENT INLAND...AND 25 TO 40 PERCENT NEAR THE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 6:41 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 4, 6:41 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 641 AM CDT SUN MAY 4 2014 .DISCUSSION...UPDATED FOR 12Z AVIATION. && .AVIATION...VFR FORECAST WILL CONTINUE OVER THE NEXT 24 HOURS AS DRY AIR REMAINS OVER SOUTH TEXAS. WINDS WILL BE A LITTLE STRONGER TODAY WITH SOME GUSTS BETWEEN 20 AND 25 KNOTS AT ALI/CRP/VCT DURING THE AFTERNOON. WINDS WILL DIMINISH BETWEEN 00Z AND 02Z.. && .PREV DISCUSSION... /ISSUED 409 AM CDT SUN MAY 4 2014/ SHORT TERM (TODAY THROUGH MONDAY)...GENERALLY QUIET WEATHER IS EXPECTED ACROSS SOUTH TEXAS DURING THE SHORT TERM AS DRY WEST TO WNW FLOW ALOFT AND UPPER LEVEL RIDGING PREVAILS. ANOTHER WARM DAY CAN EXPECTED WITH HIGH TEMPERATURES IN THE LOWER/MID 90S IN THE WEST WITH UPPER 80S OVER THE NORTHEAST. WINDS TODAY WILL BE A LITTLE STRONGER THAN THE LAST FEW DAYS AS GRADIENT STRENGTHENS BETWEEN SFC HIGH OVER THE GULF AND SFC TROUGH OVER THE HIGH PLAINS. SIMILAR CONDITIONS ARE IN STORE FOR MONDAY WITH ABOVE NORMAL TEMPERATURES. FIRE WEATHER...AN ELEVATED FIRE DANGER WILL DEVELOP TODAY OVER SOUTH TEXAS. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM AROUND 20 PERCENT OVER THE RIO GRANDE PLAINS TO NEAR 40 PERCENT OVER THE COASTAL COUNTIES. THE DRY AIR COMBINED WITH INCREASING SOUTH TO SOUTH SOUTHEAST WINDS AND DRYING FUELS WILL RESULT IN AN ELEVATED FIRE DANGER TODAY. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES INCREASE. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...UPPER RIDGING GRADUALLY SHIFTING EASTWARD BY THE LONG TERM PERIOD AS TROUGH PUSHES OVER WESTERN US. BY MID WEEK H85 TEMPS HAVE INCREASED INTO THE LOWER 20S CREATING A STRONG CAP ACROSS THE AREA WHILE LOW LEVEL MOISTURE HAS ALSO INCREASED WITH PWATS BACK AROUND 1.5 INCHES. MODEL GUIDANCE DIFFERENCE ON DETAILS FOR LATTER HALF OF THE WEEK. GFS CONTINUES TO BACK OFF ON DEPTH OF UPPER TROUGH APPROACHING THE AREA...BUT STILL DROPS SOME DISTURBANCES FAR ENOUGH SOUTH TO PROG QPF. GFS IS ALSO THE FARTHEST NORTH WITH UPPER JET...BEING FARTHEST AWAY FROM FORECAST AREA. ECMWF HAS A FAVORABLE UPPER JET POSITION AND MORE CONSISTENT ENERGY WITHIN THE TROUGH...BUT ALSO KEEPS H85 TEMPS HIGHER. WHILE GFS DECREASES TEMPS BACK TO THE MID AND UPPER TEENS...ECMWF STAYS AROUND 20. WITH DIFFERENCES IN GUIDANCE CONFIDENCE REAL HIGH ON TIMING OF PRECIP. HAVE INCREASED POPS FOR SEVERAL PERIODS TO 30...ESPECIALLY EAST WITH THE SEABREEZE. HOPE TO SEE MORE CONSISTENCY IN MODELS IN FUTURE RUNS TO PROVIDE MORE DETAIL IN FORECAST. MAX TEMPS WARM THROUGH THE WEEK...BUT WARMEST TUESDAY BEFORE CLOUDS INCREASE AND THE POTENTIAL FOR RAIN. MIN TEMPS SHOULD BE MAINLY IN THE 70S FROM TUESDAY NIGHT ON. WINDS GENERALLY MODERATE OUT OF THE SOUTHEAST THROUGH THE WEEK...THEN WEAKENING FRIDAY/SATURDAY AS WEAK FRONTAL BOUNDARY APPROACHES FROM THE NORTH. NOT CLEAR YET WHETHER FRONT WILL STALL NORTH OF FORECAST AREA OR EASE INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 90 64 88 67 90 / 0 0 0 10 10 VICTORIA 89 61 88 65 87 / 0 0 0 10 10 LAREDO 95 66 97 68 98 / 0 0 0 10 10 ALICE 92 61 92 65 91 / 0 0 0 10 10 ROCKPORT 84 67 83 69 81 / 0 0 0 10 10 COTULLA 94 60 95 65 95 / 0 0 0 10 10 KINGSVILLE 91 62 90 66 90 / 0 0 0 10 10 NAVY CORPUS 84 68 83 70 84 / 0 0 0 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...AVIATION
Hazardous weather outlook, May 4, 5:52 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 552 AM CDT SUN MAY 4 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 552 AM CDT SUN MAY 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DRY AIR AND INCREASING SOUTHERLY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTH TEXAS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:55 PM CDT | Small Craft Advisory | CRP | 8 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.